Mathematische Zeitschrift

, Volume 250, Issue 4, pp 885–906 | Cite as

Some inequalities for the Poincaré metric of plane domains

Article

Abstract.

In this paper, the Poincaré (or hyperbolic) metric and the associated distance are investigated for a plane domain based on the detailed properties of those for the particular domain Open image in new window In particular, another proof of a recent result of Gardiner and Lakic [7] is given with explicit constant. This and some other constants in this paper involve particular values of complete elliptic integrals and related special functions. A concrete estimate for the hyperbolic distance near a boundary point is also given, from which refinements of Littlewood’s theorem are derived.

Mathematics Subject Classification (1991):

30F45 30A10 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Agard, S.: Distortion theorems for quasiconformal mappings. Ann. Acad. Sci. Fenn. A I Math. 413, 1–12 (1968)Google Scholar
  2. 2.
    Agard, S.B., Gehring, F.W.: Angles and quasiconformal mappings. Proc. London Math. Soc. (3) 14A, 1–21 (1965)Google Scholar
  3. 3.
    Ahlfors, L.V.: Conformal Invariants. McGraw Hill, New York, 1973Google Scholar
  4. 4.
    Anderson, G.D., Vamanamurthy, M.K., Vuorinen, M.K.: Conformal Invariants, Inequalities, and Quasiconformal Maps. Wiley-Interscience, 1997Google Scholar
  5. 5.
    Beardon, A.F., Pommerenke, Ch.: The Poincaré metric of plane domains. J. London Math. Soc. (2) 18, 475–483 (1978)Google Scholar
  6. 6.
    Byrd, P.F., Friedman, M.D.: Handbook of Elliptic Integrals for Engineers and Scientists. 2nd ed., Grundlehren Math. Wiss., Vol. 67, Springer-Verlag, Berlin, 1971Google Scholar
  7. 7.
    Gardiner, F.P., Lakic, N.: Comparing Poincaré densities. Ann. of Math. 154, 245–267 (2001)Google Scholar
  8. 8.
    Hayman, W.K.: Some inequalities in the theory of functions. Proc. Cambridge Philos. Soc. 44, 159–178 (1948)Google Scholar
  9. 9.
    Hempel, J.A.: The Poincaré metric on the twice punctured plane and the theorems of Landau and Schottky. J. London Math. Soc. (2) 20, 435–445 (1979)Google Scholar
  10. 10.
    Hempel, J.A.: Precise bounds in the theorems of Schottky and Picard. J. London Math. Soc. (2) 21, 279–286 (1980)Google Scholar
  11. 11.
    Herron, D., Minda, D.: Comparing invariant distances and conformal metrics on Riemann surfaces. Israel J. Math. 122, 207–220 (2001)Google Scholar
  12. 12.
    Järvi, P., Vuorinen, M.: Uniformly perfect sets and quasiregular mappings. J. London Math. Soc. 2, 515–529 (1996)Google Scholar
  13. 13.
    Jenkins, J.A.: On explicit bounds in Landau’s theorem. II, Canad. J. Math. 33, 559–562 (1981)Google Scholar
  14. 14.
    Lehto, O., Virtanen, K.I.: Quasiconformal Mappings in the Plane. 2nd Ed., Springer-Verlag, 1973Google Scholar
  15. 15.
    Lehto, O., Virtanen, K.I., Väisälä, J.: Contributions to the distortion theory. Ann. Acad. Sci. Fenn. A I Math. 273, 1–14 (1959)Google Scholar
  16. 16.
    Littlewood, J.E.: On inequalities in the theory of functions. Proc. London Math. Soc. (2) 23, 481–513 (1924)Google Scholar
  17. 17.
    Martin, G.J.: The distortion theorem for quasiconformal mappings, Schottky’s theorem and holomorphic motions. Proc. Amer. Math. Soc. 125, 1095–1103 (1997)Google Scholar
  18. 18.
    Nehari, Z.: Conformal Mappings. McGraw-Hill, New York, 1952Google Scholar
  19. 19.
    Nevanlinna, R.: Eindeutige Analytische Funktionen. Springer-Verlag, 1953Google Scholar
  20. 20.
    Pommerenke, Ch.: Uniformly perfect sets and the Poincaré metric. Arch. Math. 32, 192–199 (1979)Google Scholar
  21. 21.
    Solynin, A.Yu., Vuorinen, M.: Estimates for the hyperbolic metric of the punctured plane and applications. Israel J. Math. 124, 29–60 (2001)Google Scholar
  22. 22.
    Sugawa, T.: Uniformly perfect sets: analytic and geometric aspects (Japanese). Sugaku 53, 387–402 (2001), English translation in Sugaku Expo. 16, 225–242 (2003)Google Scholar
  23. 23.
    Weitsman, A.: A symmetric property of the Poincaré metric. Bull. London Math. Soc. 11, 295–299 (1979)Google Scholar
  24. 24.
    Zheng, J.-H.: Uniformly perfect sets and distortion of holomorphic functions. Nagoya Math J. 164, 17–34 (2001)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2005

Authors and Affiliations

  1. 1.Department of Mathematics, Graduate School of ScienceHiroshima UniversityHigashi-HiroshimaJapan
  2. 2.Department of MathematicsUniversity of TurkuTurkuFinland

Personalised recommendations